I'm sorry, I don't know of any surgeons in NYC. I live in Missouri and had all of my surgeries done in St. Louis. There doesn't appear to be much traffic on this website lately, but hopefully someone who knows your area will have some suggestions. Have you talked to your GI doctor and asked if they could refer you to anyone? Sometimes doctors have heard good or bad things about surgeons and that might be a good place to start. Hope things work out for you.View Thread
The Humira starter kit will probably cost quite a bit more than your normal supply of Humira. Usually, they have to give a loading dose before you start your normal dosage. When I was on Humira, my loading dose consisted of 8 shots in one day. Then my regular dosing was going to be one shot every two weeks. Plus, the starter kit comes with a little fake pen to practice injecting and all of that, so I would think that it will be cheaper after you get your loading dose done.
Remicade is very, very expensive. When I was on it, each vial cost over $2,000, and because I had limited response to it, I had to receive the maximum dose of 4 vials every 6 weeks. They do have programs that can help cover the cost of copays, but I think Humira may, too. Unfortunately, I don't have much information but maybe you could ask the nurses if they know of any programs like that.View Thread
As everyone else has said, you need to try to relax. Nerves and UC are a bad combination. Since I had my abdominal surgeries, I sleep on my side or on my back. When I sleep on my stomach, I have trouble breathing. You may try propping yourself up with an extra pillow because that can give your lungs room to expand and help you breathe more easily. You may also have some sort of sleep apnea, or your shortness of breath could be related to a medication side effect if you are taking something new. One of the possible side effects of Xanax is difficulty breathing, but it is not very common. It could very likely just be nerves, or it could just be gas, since you said you are bloated, pushing on your diaphragm and not allowing it to move freely. It could be a lot of things. You should talk to your doctor and discuss your concerns.View Thread
I hope you called your doctor or took your father to the emergency room. Any time hives are present and an allergy is suspected, you should not take that medication again and get seen by a doctor as soon as you can. Allergic reactions progress with each exposure to medication, so every time he takes it, he is likely to have a worse reaction. Hives are bad news, as are high fever and coughing.View Thread
I am not sure if the two are reacting or not. I will do some research and try to find you answers but unfortunately, I don't know that it will do any good. All medications affect each person differently, as I'm sure you've heard a thousand times. Is there a reason your doctor opted to go with enemas instead of oral medications? Or were they just thinking that since it was farther down in your GI tract, you would respond better to enemas? I've never had any experience with those.
From doing a quick Google search, I can't seem to really find anything that would indicate there is a known interaction. I'm away from home so I don't have any of my drug books with me. The drug.com page does indicate that Lialda can cause nervousness, dizziness, and fatigue.
I would say that it could certainly be from the anemia- it can take a while for iron supplements to kick in and get your blood counts back to normal, especially if you are still losing blood. I would suggest calling your doc, obviously, because I'm a nurse and that's what I've been trained to say when I don't have a definitive answer.
I'm on a multitude of meds and I struggle with fatigue and weakness on a daily basis. I know mine is from malnutrition and dehydration, a long with not getting a restful night of sleep. I also have issues with anemia. How recently were you diagnosed?
I apologize that it's taken me a while to respond to your post- I recently reformatted my desktop and couldn't find this page again until I broke out the laptop, lol. Hope you've found some answers by now.View Thread
I don't really know what to tell you. I was on Cimzia for roughly six months after having been on Remicade for nearly four years and then having my colon removed. It did nothing for me. I also tried Humira for around the same length of time, and again, had no luck whatsoever. Have you tried the Humira and methotrexate combo? Methotrexate is scarier to me than Remicade, but it's usually just a shot once a week so it might not bother you as much as a four hour infusion.
I was on Remicade, like I said, for nearly four years. I never had any kind of negative reaction or side effect from it, aside from flu-like symptoms for roughly a week after the infusion.
I'm now on Tysabri because nothing else has worked, and to me, it is also much scarier than Remicade.
You can always try to improve your diet but you probably already know how to do that so I'm not sure that it is really what you are wanting to do. If there is anything in specific that you have questions about, I can try to answer them. But other than that, Remicade is not so bad and it has been a miracle drug for a lot of people. Try to look past the potential side effects and focus on the positive.View Thread
It sounds like you are doing all the right things. Extra fluids and moving around are the first step in treating constipation. Instead of just drinking the prune juice, have you tried warming it a little? Warm liquids can also stimulate the bowels. And maybe eating actual prunes would help too because of the extra fiber in the skin of the fruit.
Other than that, maybe some stool softeners (I wouldn't recommend laxatives yet) or trying other high fiber foods. Metamucil makes little wafers that have a ton of fiber in them and the apple cinnamon flavor aren't too bad, but they didn't irritate my intestine like fibrous breads or cereals usually do. Also, things like beans (especially hummus) have a ton of fiber in them.
If you can tolerate it, you can also kind of massage the bowel and sometimes that will stimulate it as well. Before I had my colon removed, I would lie flat on my bed and use my hands to kind of push around on my gut and sometimes that can help move the gas and bowel content around some and facilitate a bowel movement.